[Skip to Content]
[Skip to Content Landing]
Article
November 1940

EFFECTS OF NEOARSPHENAMINE AND MAPHARSEN ON FORMED ELEMENTS OF BLOODGRANULOCYTOPENIA FOLLOWING NEOARSPHENAMINE THERAPY IN A PATIENT WHO SUBSEQUENTLY RECEIVED MAPHARSEN WITHOUT UNTOWARD REACTION

Author Affiliations

SAN FRANCISCO

From the Department of Dermatology and the Division of Medicine of the University of California Medical School.

Arch Derm Syphilol. 1940;42(5):909-918. doi:10.1001/archderm.1940.01490170159015
Abstract

Blood dyscrasias following administration of the arsphenamines have always been regarded with considerable concern. The development of such a reaction to arsphenamine therapy is an absolute contraindication to its further use, as well as to use of other members of the arshpenamine group.

McCarthy and Wilson,1 in an excellent discussion of this subject, divided these dyscrasias into three groups: namely, thrombopenic purpura, granulocytopenia and aplastic anemia. While the majority of these reactions conform to one of these classifications, there are occasional reactions to these drugs which affect the blood and do not fall into any of these classes.

The purposes of this paper are:

  1. To compare briefly the effects of neoarsphenamine and mapharsen on the formed elements of the blood of patients undergoing treatment for syphilis. The complete data on these investigations will be published in a separate report.

  2. To report in detail a case of granulocytopenia

First Page Preview View Large
First page PDF preview
First page PDF preview
×